‘Manpower’ Can Kill, NAFDAC Warns Men

The National Agency for Food and Drug Administration and Control (NAFDAC) has warned Nigerian men not to abuse performance enhancing substances not registered by the agency.

He stressed that consumption of such substances could lead to stroke or sudden death.

Director-General of NAFDAC, Prof Mojisola Adeyeye, stated this in her Christmas and New Year goodwill message to Nigerians.

She decried the preponderance of performance enhancing drugs, known as “Manpower” in local parlance, in the Nigerian market.

In a statement by the Resident Media Consultant, Sayo Akintola, the NAFDAC boss noted that many men have died using performance enhancing drugs and their relatives would blame their death on some imaginary witches in the village.

 

She described as false the claim by the producers of the products that they have no side effects.

Adeyeye said the majority of the products did not go through NAFDAC approval.

She said: “Many people are ignorant of the possible damage that misuse of aphrodisiacs or use of unregistered drugs could cause.

“There are manufacturing and quality guidelines, and mandated regulations that control the production, importation, exportation, advertisement, and the use of such products.

“Unbridled use of aphrodisiacs has a lot of implications in the entire body system.

“The use of the products could potentially affect the blood pressure of the body.

“When you have a disproportionate flow of blood to a particular part of the body and it lasts longer than normal, they tend to disrupt the normal flow of the circulatory system.

“When these things are used, especially with some herbal medicines that don’t have dosage and professional prescription, it can lead to internal organ damage.

Advertisement

“It can hurt the liver and the kidneys, leading to untimely death.

“Everything should function the way God designed it.

“When they begin to disrupt those functions over time, it affects the imbalance and the ecosystem of how the body physiology works and can lead to unintended consequences.

“For those who have certain health risks, like people that are hypertensive, or people that have heart disease, there is more of anxiety that the drug could stimulate into the system, and with anxiety, that can lead to changes in the physiology of the body and can lead to stroke or sudden stoppage of the heart.

“These happen in cases when men suddenly slump during sexual intercourse as reported in Rivers and Cross Rivers States recently.

“There are a lot of side effects. Every drug is a potential poison. Every drug has one side effect or the other. These are chemical products with side effects.

“In some cases, there are associated Adverse Drug Reactions, which means it could lead to death or more serious organ damage depending on usage.

“It’s not all cases of sudden death that are caused by witches and wizards in the village; but in most cases, they are caused by what we eat or drink carelessly.”

Advertisement

Leave a Reply

Your email address will not be published. Required fields are marked *

%d bloggers like this: